MAUDE Adverse Event Report: KARL STORZ SE & CO. KG PRISMATIC LIGHT DEFLECTOR

KARL STORZ SE & CO. KG PRISMATIC LIGHT DEFLECTOR
Model Number 10101JA
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported that during a case on (b)(6) 2024, the spring connector piece on the prismatic light deflector came apart and the 3 components had to be retrieved from the patient.No patient injury was reported.However it prolonged the case and they had to do an x-ray check on the patient to confirm they have retrieved all of the broken pieces from the patient.
 
Additional Manufacturer Narrative
Correction: this incident was deemed as "adverse event" due to the fact that an x-ray had to be taken to ensure that the patient did not have any pieces left inside the body, and a prolongation of the procedure.However, we previously submitted this medwatch only as "produt problem".We therefore will submit this correction now retrospectively.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Changes made from the initial report: ---updated the udi number in section d4.---updated section d9 to yes, and entered the device returned date to the manufacturer.Per investigation by the manufacturing site: our examination of the prism headlight sent in revealed that the installed threaded pin (figure # 6) was broken off and remnants of it were still stuck in the headlight housing (figure # 5).A possible cause may be mechanical damage caused by damage that occurred during one of the applications or by damage during clinical reprocessing, which was ultimately not noticed / determined during the product check before further clinical use and led to the complete breakage of the threaded pin.The components screw for detent, the compression spring, and the detent (see figure # 6) were not available for examination.The evaluation for the requested period from (b)(6) 2020 - (b)(6) 2024 resulted in (b)(4) complaint with a total sales quantity of (b)(4) units and a resulting rate of (b)(4).The damage is not attributable to a production defect due to the fracture pattern of the fragment remaining in the housing.No further action will be taken.This event is filed under internal complaint id (b)(4).

Brand Name
PRISMATIC LIGHT DEFLECTOR
Common Device Name
PRISMATIC LIGHT DEFLECTOR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key19388153
Report Number9610617-2024-00146
Device Sequence Number14457967
Product Code EOQ
UDI-Device Identifier04048551045268
UDI-Public04048551045268
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K943700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10101JA
Device Catalogue Number10101JA
Device Lot NumberWZ02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer05/13/2024
07/19/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date07/19/2024
08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown